Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 202, NWS Fort Worth, TX

June 14, 2012Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2012, 8:06 AM CDT for Hopkins County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 8:06 AM CDT (13:06 UTC)
Expired
Jun 14, 2012, 9:00 AM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Hopkins County, TX

The radar

The Shreveport radar (KSHV), 170 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS54 KFWD 141306
SVRFWD
TXC223-141400-
/O.NEW.KFWD.SV.W.0202.120614T1306Z-120614T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
806 AM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 900 AM CDT

* AT 806 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 4 MILES EAST OF SULPHUR SPRINGS...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMO AROUND 845 AM...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 107 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3296 9549 3295 9549 3296 9567 3298 9567
      3298 9571 3326 9563 3322 9532 3296 9531
TIME...MOT...LOC 1306Z 352DEG 9KT 3315 9554

$$
4 follow-up statements
422 
WWUS54 KFWD 141318
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 AM CDT THU JUN 14 2012

TXC223-141400-
/O.CON.KFWD.SV.W.0202.000000T0000Z-120614T1400Z/
HOPKINS TX-
818 AM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHEASTERN HOPKINS COUNTY...

AT 819 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
EAST OF SULPHUR SPRINGS...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMO AROUND 845 AM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 108 AND 127.

LAT...LON 3296 9549 3295 9549 3296 9567 3298 9567
      3298 9571 3322 9561 3322 9532 3296 9531
TIME...MOT...LOC 1319Z 352DEG 9KT 3312 9554

$$
511 
WWUS54 KFWD 141329
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 AM CDT THU JUN 14 2012

TXC223-141400-
/O.CON.KFWD.SV.W.0202.000000T0000Z-120614T1400Z/
HOPKINS TX-
829 AM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHEASTERN HOPKINS COUNTY...

AT 829 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF COMO...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMO AROUND 845 AM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 109 AND 122.

LAT...LON 3296 9549 3295 9549 3296 9567 3298 9567
      3298 9571 3318 9560 3318 9546 3296 9531
TIME...MOT...LOC 1329Z 352DEG 9KT 3310 9554

$$
493 
WWUS54 KFWD 141340
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT THU JUN 14 2012

TXC223-141400-
/O.CON.KFWD.SV.W.0202.000000T0000Z-120614T1400Z/
HOPKINS TX-
840 AM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL HOPKINS COUNTY...

AT 839 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF COMO...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT...
  SEYMORE THROUGH 900 AM CDT

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 110 AND 120.

LAT...LON 3311 9564 3313 9543 3296 9541 3296 9549
      3295 9549 3296 9567 3298 9567 3298 9571
TIME...MOT...LOC 1339Z 344DEG 9KT 3302 9556

$$
751 
WWUS54 KFWD 141352
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
852 AM CDT THU JUN 14 2012

TXC223-141402-
/O.EXP.KFWD.SV.W.0202.000000T0000Z-120614T1400Z/
HOPKINS TX-
852 AM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOPKINS COUNTY
EXPIRES AT 900 AM CDT...

AT 852 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

LAT...LON 3311 9564 3313 9543 3296 9541 3296 9549
      3295 9549 3296 9567 3298 9567 3298 9571
TIME...MOT...LOC 1352Z 344DEG 9KT 3299 9555

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:35 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 14, 6:35 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CDT THU JUN 14 2012

.AVIATION...
CONVECTION SHOULD REMAIN EAST OF TAF SITES TODAY AS LINGERING
BOUNDARY HEADS OFF TO THE NORTHEAST. THUS CHANCE OF CONVECTION
OCCURRING AT TAF SITES IS TOO LOW TO MENTION.

VFR IS EXPECTED AT METROPLEX TAF SITES THROUGH THIS EVENING. MVFR
STRATUS AT 015 IS LOCATED TO THE SOUTH THIS MORNING AND SHOULD
STAY SOUTHEAST OF TAF SITES...BUT MAY BRIEFLY IMPACT GKY/DAL.
SOUTH WINDS 10-15KT WILL PREVAIL. A ROUND OF MVFR STRATUS IS
EXPECTED LATE TONIGHT AROUND 10Z.

FOR WACO...STRATUS SHOULD CONTINUE THROUGH 15Z OR SO BEFORE
LIFTING. VFR WITH SOUTH WINDS AT 10-15KT WILL PREVAIL THROUGH
THIS EVENING...BUT EXPECT STRATUS AGAIN LATE TONIGHT AROUND 10Z.

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT THU JUN 14 2012/
ATMOSPHERE REFUSES TO STABILIZE...AS MODELS HAVE TRIED TO
FORECAST FOR A COUPLE OF DAYS NOW. GUIDANCE NOW HOLDS SOME
INSTABILITY AND LOW PRECIP CHANCES IN THEIR OUTPUT THROUGH
THURSDAY NIGHT AND THAT IS WHAT I AM FORECASTING.

FOR THIS MORNING...A WEAK BOUNDARY OR FRONT REMAINS DRAPED ACROSS
NORTH TEXAS...RUNNING GENERALLY FROM PALESTINE TO EASTLAND. A FEW
STORMS HAVE FIRED IN NORTHWEST COUNTIES...BUT SEEM TO BE
WEAKENING. AN AREA OF CONVECTION IN THE EAST...CENTERED BETWEEN
ATHENS AND FAIRFIELD...HAS BECOME LARGER IN THE LAST FEW HOURS.
NO ORGANIZED SEVERE WEATHER IS EXPECTED...BUT SEVERE WARNINGS
WERE ISSUED EARLIER TONIGHT FOR STORMS FARTHER SOUTHEAST NEAR
CROCKETT. I HAVE ADDED SLIGHT CHANCE POPS FOR TODAY NORTHEAST OF
A LINE FROM GRAHAM TO LEONA...AND CONTINUED POPS IN THE
NORTHEASTERN HALF OF NORTH TEXAS THROUGH MIDNIGHT.

RIDGING IS STILL PROGGED TO MOVE ACROSS THE AREA FRIDAY THROUGH
MONDAY...BUT BY TUESDAY AN INVERTED TROF...EXTENDING NORTH FROM A
TROPICAL DISTURBANCE IN THE GULF...WILL WEAKEN THE RIDGE AND MAY
PROVIDE SOME CONVECTIVE POTENTIAL. I HAVE ADDED LOW POPS
WEDNESDAY IN THE EAST AS A RESULT.

WITH SOUTH FLOW EXPECTED ALL WEEK...I AM STILL FORECASTING
SEASONABLY WARM TEMPERATURES...LOWS IN THE 70S AND HIGHS IN THE
UPPER 80S/LOW 90S. SINCE THE RIDGE IS NOT PROGGED TO BE AS STRONG
AS THE USUAL MID-SUMMER //DEATH RIDGE//...THIS SHOULD LIMIT THE
INVERSION STRENGTH AND THUS THE POTENTIAL FOR VERY HIGH AFTERNOON
TEMPERATURES.

84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  93  73  92  75  93 /  20  20   5   5   5
WACO, TX              93  74  94  73  93 /  10  10   5   5   5
PARIS, TX             90  69  90  69  89 /  20  20  10   5   5
DENTON, TX            92  71  91  73  92 /  20  20   5   5   5
MCKINNEY, TX          91  71  90  72  91 /  20  20  10   5   5
DALLAS, TX            93  74  92  75  93 /  20  20   5   5   5
TERRELL, TX           92  72  92  73  92 /  20  20  10   5   5
CORSICANA, TX         92  72  94  73  92 /  20  20   5   5   5
TEMPLE, TX            92  75  92  73  92 /  10  10   5   5   5
MINERAL WELLS, TX     94  70  91  70  91 /  20  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 14, 3:18 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
318 AM CDT THU JUN 14 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150830-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY NORTHEAST OF A
LINE FROM GRAHAM...TO WACO...TO HEARNE. STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG OR BRIEFLY SEVERE AND PRODUCE HAIL AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY EAST OF A
LINE FROM BONHAM...TO DALLAS...TO KILLEEN.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, Jun 14, 4:08 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT THU JUN 14 2012

TXZ095-106-140945-
DELTA TX-LAMAR TX-
408 AM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN DELTA COUNTY
  SOUTH CENTRAL LAMAR COUNTY

AT 408 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF PARIS...MOVING SOUTHWEST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOPER LAKE PARK DOCTORS
CREEK.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3336 9542 3335 9554 3336 9554 3335 9556
      3336 9559 3334 9562 3334 9570 3358 9557
      3360 9535
TIME...MOT...LOC 0908Z 018DEG 8KT 3347 9550
Special weather statement, Jun 14, 8:00 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT THU JUN 14 2012

TXZ107-141330-
HOPKINS TX-
800 AM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HOPKINS COUNTY

AT 800 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF SULPHUR SPRINGS...MOVING SOUTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMO AND SULPHUR SPRINGS.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3301 9536 3301 9565 3321 9567 3329 9540
TIME...MOT...LOC 1300Z 349DEG 9KT 3316 9554

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:12 PM CDTSevere Thunderstorm WarningFWDDallas63 min
Jun 13, 7:29 PM CDTSpecial Weather StatementFWDCollin31 min
Jun 13, 7:44 PM CDTSevere Thunderstorm WarningFWDCollin61 min
Jun 13, 7:47 PM CDTSpecial Weather StatementFWDFannin28 min
Jun 13, 7:55 PM CDTSevere Thunderstorm WarningFWDFannin50 min
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis66 min
Jun 13, 8:22 PM CDTSevere Thunderstorm WarningFWDHunt53 min
Jun 13, 8:35 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall39 min
Jun 14, 4:08 AM CDTSpecial Weather StatementFWDDelta37 min
Jun 14, 5:04 AM CDTAreal Flood AdvisoryFWDLamar86 min
Jun 14, 5:58 AM CDTFlash Flood WarningFWDDelta, Lamar2 hr
Jun 14, 7:47 AM CDTAreal Flood WarningFWDDelta, Lamar2 hr
Jun 14, 8:00 AM CDTSpecial Weather StatementFWDHopkins30 min
Jun 14, 8:47 AM CDTSpecial Weather StatementFWDHunt28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.